Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 208, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jul 4, 2021, 8:55 AM CDT. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 8:55 AM CDT (13:55 UTC)
- Expired
- Jul 4, 2021, 10:30 AM CDT
- In force
- 95 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 121 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
427
WHUS54 KMOB 041355
SMWMOB
GMZ670-041530-
/O.NEW.KMOB.MA.W.0208.210704T1355Z-210704T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
855 AM CDT Sun Jul 4 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 1030 AM CDT.
* At 855 AM CDT, a strong thunderstorm capable of producing
waterspouts was located 34 nm south of Farewell Buoy. The strong
thunderstorm was nearly stationary.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* The strong thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 2981 8784 2939 8772 2944 8809 2968 8821
TIME...MOT...LOC 1355Z 272DEG 4KT 2956 8794
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$2 follow-up statements
967
FZUS74 KMOB 041450
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
950 AM CDT Sun Jul 4 2021
GMZ670-041530-
/O.CON.KMOB.MA.W.0208.000000T0000Z-210704T1530Z/
950 AM CDT Sun Jul 4 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT...
For the following areas...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
At 950 AM CDT, a severe thunderstorm capable of producing waterspouts
was located 35 nm south of Farewell Buoy. The severe thunderstorm was
nearly stationary.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
The severe thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 2981 8784 2939 8772 2944 8809 2968 8821
TIME...MOT...LOC 1450Z 272DEG 4KT 2956 8787
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$220 FZUS74 KMOB 041522 MWSMOB Marine Weather Statement National Weather Service Mobile AL 1022 AM CDT Sun Jul 4 2021 GMZ670-041532- /O.EXP.KMOB.MA.W.0208.000000T0000Z-210704T1530Z/ 1022 AM CDT Sun Jul 4 2021 ...THE SPECIAL MARINE WARNING WILL EXPIRE AT 1030 AM CDT... The affected areas were... Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM... The thunderstorm has weakened and no longer poses a significant threat to boaters. LAT...LON 2981 8784 2939 8772 2944 8809 2968 8821 TIME...MOT...LOC 1522Z 272DEG 4KT 2956 8783 $$
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jul 4, 6:43 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 4, 6:43 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
643 AM CDT Sun Jul 4 2021
.AVIATION...
12Z issuance...Scattered showers and storms develop mainly this
afternoon over the coastal counties and extreme southeast
Mississippi, with progressively less coverage further inland.
Light and variable winds transition to a south to southwest flow
at 5 to 10 knots over the coastal counties while further inland an
easterly to southeasterly flow around 5 knots is expected. After
patchy morning fog and low ceilings along the coast lift through
mid morning, VFR conditions are expected prevail through the
period except for MVFR conditions accompanying the heavier showers
and storms along the coast this afternoon and again late tonight.
/22
&&
.PREV DISCUSSION... /issued 500 AM CDT Sun Jul 4 2021/
NEAR TERM UPDATE /Now Through Monday/...An upper trof over the
easternmost states, the axis of which extends back across the
north central Gulf coast states, lifts off to the northeast
throughout the day, and in the process leaves an upper level
weakness oriented over the northern Gulf. The upper level weakness
later dissipates as a broad upper ridge develops over the north
central Gulf coast area, and back westward into the southern
Plains. At the surface, a weak stalled frontal boundary near the
coast drifts into the interior portion of the forecast area
through Monday afternoon leaving a south to southwest flow over
the forecast area. Relatively dry deep layer air is currently in
place over the northernmost portion of the forecast area
(precipitable water values near 1.25 inch) which tapers to
abundant deep layer moisture over the northern Gulf, where
precipitable water values range around 2.0 inches. Abundant deep
layer moisture over the northern Gulf will gradually spread
northward into much of the forecast area over the remainder of the
period. Given the slow northward movement of the frontal boundary
and the moisture distribution, have opted for 50% pops along the
coastal sections today tapering to dry conditions over the
northernmost portion of the area. Will see a decrease in pops this
evening which bodes well for any Independence Day celebrations,
followed by 60-80% pops reforming along the coast after midnight.
For Monday, with the frontal boundary continuing to move
northward, and with the improved deep layer moisture over the
area along with daytime heating, have gone with likely pops for
much of the area. Will need to monitor for the potential of
flooding concerns where slow moving storms result in locally heavy
rainfall accumulations from midnight tonight through Monday.
Highs today will be in the upper 80s to lower 90s, then highs on
Monday will be moderated somewhat by convection and be mostly in
the mid to upper 80s. Lows tonight range from the upper 60s to low
70s inland to the mid 70s at the coast. A High Rip Current Risk
is expected this afternoon through Monday evening. /29 /22
SHORT TERM /Monday night Through Tuesday night/...Generally west-
southwest flow aloft persists through the period as weak upper
troughing remains over the area. At the surface, the weak frontal
boundary mentioned in the near term continues moving slowly north
out of the region while dissipating through Monday night as a weak
high over the eastern Gulf creeps north. On Tuesday, Elsa begins
to creep into the far southeastern Gulf and then continues its
progression northward just off the coast of the western Florida
peninsula. With this, our region gets continued low-level onshore
flow persisting through the period, promoting a surge of deep
layer moisture through Tuesday night causing PWAT's to increase
to 2-2.2 inches across the entire forecast region during this time.
Showers and thunderstorms can therefore be expected throughout
the short term with convection typically following a diurnal
pattern (convection over the Gulf overnight and during the
morning, and inland during the late morning and afternoon).
Temperatures during the period will generally be in the upper 80s
to low 90s. Overnight lows will be in the upper 60s to low 70s
inland and mid to upper 70s along the coast. /88 /14
EXTENDED TERM /Wednesday Through Saturday/...Benign upper level
persists during the early portions of the extended period with an
upper level ridge over the southwestern Atlantic and another to our
west over the southwestern U.S. Wednesday into Thursday. An upper
level trough during the short term period lifts out of the
northeastern U.S., leaving behind a weakness in the mid to upper
level ridging over the southeastern U.S. that will allow for Elsa to
track northward across Cuba and into the far eastern Gulf of Mexico.
A surface high pressure will reside to the east of Elsa, also aiding
in the steering of the tropical cyclone and promoting general
southerlies to southeasterlies over the region through Saturday.
Confidence continues to increase in the fact that Elsa's track
will stay well east of our local area over the far eastern Gulf of
Mexico likely hugging the Florida peninsula. More clarity has
been made thanks to NOAA Hurricane Hunters upper-air
reconnaissance missions and low-level reconnaissance missions in
and around the tropical storm. With conformation on the fact that
Elsa is undergoing a relocation of its low and mid level center
to the south and east, this could have some downstream impacts on
track and intensity, although these will be unknown for the time
being. Regardless of Elsa's track/intensity, this serves as a good
reminder to review your tropical preparedness plans and ensure
you are ready for if/when a tropical storm/hurricane comes your
way.
Outside of Elsa, a plume of higher PWATs will likely advect into the
region during the latter portion of the short term into the early
extended Wednesday, helping to increase rain and thunderstorm
chances across the region. Have opted to keep chance to likely PoPs
in the grids to account for this, with categorical PoPs Wednesday
afternoon. Elsa will have moved inland by Wednesday, and a fetch of
deep, tropical moisture will likely linger across the region into
Thursday. Given this, have continued likely PoPs for Thursday.
After this, we return to a more normal Summer-like pattern by
Friday into Saturday with chance for showers and thunderstorms in
the afternoon. Temperatures will be dependent on cloud cover,
however anticipating Elsa to remain far enough east to allow for
sufficient heating over the region. Generally anticipate highs in
the upper 80's to perhaps lower 90's each day. Lows will be in the
lower 70's. /88 /25
MARINE...Small craft operating on the Gulf waters should exercise
caution today due to westerly winds of 13 to 20 knots. We will
continue to monitor the progression of Tropical Storm Elsa as it is
forecast to enter into the southwest Gulf of Mexico Monday
afternoon. Any impacts at this time would be Tuesday night and
Wednesday with increasing long period swells resulting in 3 to 5
foot seas. Otherwise, light to moderate westerly winds become
southwesterly today and Monday. A southeasterly flow develops on
Tuesday, then switches back to a southwesterly flow on Wednesday.
Seas will gradually build through midweek. /22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from noon CDT today through Monday evening
for ALZ265-266.
FL...High Rip Current Risk from noon CDT today through Monday evening
for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:52 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 43 hr |
| Jul 4, 12:57 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| Jul 4, 1:43 PM CDT | Special Weather Statement | MOB | Okaloosa | 47 min |
| Jul 4, 3:34 PM CDT | Special Weather Statement | MOB | Escambia | 41 min |
| Jul 4, 5:21 PM CDT | Special Weather Statement | MOB | Greene | 39 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.